Alert archive / Pennsylvania / Wind Advisories in 2013

Wind Advisory 7, NWS Pittsburgh, PA

March 19, 2013Fayette County, Westmoreland County, Pennsylvania; Marion County, West Virginia

NWS Pittsburgh, PA issued this wind advisory at Mar 19, 2013, 2:38 PM EDT for Fayette County, Westmoreland County, Pennsylvania; Marion County, West Virginia. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2013, 2:38 PM EDT (18:38 UTC)
Expired
Mar 19, 2013, 6:52 PM EDT
In force
4 hr
Issued by
NWS Pittsburgh, PA

Counties Fayette County, PA, Westmoreland County, PA, Marion County, WV

The radar

The Pittsburgh radar (KPBZ), 78 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2013-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2013-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1015 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

465 
WWUS71 KPBZ 191838
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
238 PM EDT TUE MAR 19 2013


MDZ001-PAZ023-073>076-WVZ021>023-041-200000-
/O.NEW.KPBZ.WI.Y.0007.130319T1838Z-130320T0000Z/
GARRETT-INDIANA-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-MARION-MONONGALIA-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA...
GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...
LIGONIER...DONEGAL...NEW FLORENCE...ACME...CHAMPION...UNIONTOWN...
CONNELLSVILLE...POINT MARION...NORMALVILLE...FARMINGTON...
OHIOPYLE...MARKLEYSBURG...FAIRMONT...MORGANTOWN...KINGWOOD...
TERRA ALTA...PARSONS...DAVIS...THOMAS
238 PM EDT TUE MAR 19 2013

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH SUNDOWN.

* PERIOD OF HIGHEST WINDS...FROM 230 PM TO 530 PM.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE EXPECTED.
  SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE HIGHEST GUSTS.
  TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$


98
1 follow-up statement
014 
WWUS71 KPBZ 192252
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
652 PM EDT TUE MAR 19 2013


MDZ001-PAZ023-073>076-WVZ021>023-041-200000-
/O.CAN.KPBZ.WI.Y.0007.000000T0000Z-130320T0000Z/
GARRETT-INDIANA-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-MARION-MONONGALIA-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA...
GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...
LIGONIER...DONEGAL...NEW FLORENCE...ACME...CHAMPION...UNIONTOWN...
CONNELLSVILLE...POINT MARION...NORMALVILLE...FARMINGTON...
OHIOPYLE...MARKLEYSBURG...FAIRMONT...MORGANTOWN...KINGWOOD...
TERRA ALTA...PARSONS...DAVIS...THOMAS
652 PM EDT TUE MAR 19 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND
ADVISORY. LATEST OBSERVATIONS INDICATE THAT WIND SPEEDS HAVE
DIMINISHED TO BELOW ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Mar 19, 1:03 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Mar 19, 1:03 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
103 PM EDT TUE MAR 19 2013

.SYNOPSIS...
AN ACTIVE WEATHER REGIME REMAINS IN PLACE THROUGH THE BALANCE OF
THE WORK WEEK. A SERIES OF UPPER LEVEL IMPULSES WILL SPAWN SNOW
SHOWERS ESPECIALLY OVER NORTHWESTERN PA AND THE MOUNTAINS OF
SOUTHEAST OF PITTSBURGH. NO SIGNS OF WARM WEATHER THROUGH THE
BALANCE OF THE MONTH.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED FORECAST TO ACCOUNT FOR SUNSHINE FARTHER N INTO THE PA
TURNPIKE VICINITY...THUS BUMPED UP TEMPERATURES FOR THE NEXT HOUR
OR SO UNTIL THE TROUGH PASSAGE THEN A DOWNWARD TREND IS PROJECTED.
SNOW SHOWERS CONTINUE TO ALONG AND NORTH OF I-80 WITH A DUSTING AT
BEST GIVEN VISIBILITY AND SFC TEMPS. THE TREND OF MSNNY WEATHER S
OF I-70 REMAINS ON TRACK.

GRIDDED LAMP USED FOR TEMPS...YIELDING FALLING TEMPS AFTER 1 PM.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
BROAD ELONGATED UPR LOW WL SET UP ACRS THE GT LKS RGN INTO NEW
ENGLAND. THE UPR TROF AXIS SHOULD SWING SEWD ACRS THE RGN WED NGT
INTO THU...AND HAVE HIGHEST CHCS FOR SHSN DURG THIS PD. THE BULK
OF LK ENHANCEMENT FM LK ERI SHOULD STAY N OF THE FCST AREA WITH
BNDRY LYR WNDS WSW MUCH OF THE TIME...BCMG MORE NWRLY THU. SHOULD
SEE UPSLOPE ENHANCEMENT AS WELL ESP WED INTO THU WITH A LTL MORE
FAVORABLE FLOW. ANY ACCUMS SHOULD BE AN INCH OF TWO PER PD...AND
MAINLY IN THE FAVORED AREAS N OF I 80 AND IN THE RIDGES.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
HI PRES BEGINS TO NUDGE IN FM THE W LTR FRI AND SAT ENDG THE SHSN.
LOW PRES IS EXPD TO SLIDE EWD ACRS THE TN VLY TO MD ATLANTIC RGN
SUN THRU MON BRINGING INCRD CHCS FOR SHSN OR SHRA. WL HAVE TO
MONITOR DVLPT OF THIS SYSTEM TO SEE HOW FAR THE NRN EXTENT IS OF
ANY MORE SGFNT PCPN. TEMPS WL CONT BLO AVG THRU THE PD.

&&

.AVIATION /17Z TUESDAY THROUGH SATURDAY/...
GENERAL VFR CONDITIONS ARE EXPECTED...EXCEPT FOR FKL WHERE MVFR
CEILINGS ARE EXPECTED THROUGH MIDNIGHT. SCATTERED SNOW SHOWERS ARE
EXPECTED NORTH OF PITTSBURGH THROUGH THE ENTIRE TAF PERIOD...BUT
CONFIDENCE IS NOT HIGH ENOUGH THAT THE SHOWERS WILL CAUSE
ADDITIONAL RESTRICTIONS TO MERIT A MENTION IN THE TAF. WIND GUSTS
SHOULD BE THE MAIN CONCERN OF THE DAY...WITH 25-35 KT WEST-
SOUTHWEST GUSTS INTO THE EVENING. GUSTS ARE EXPECTED TO DROP OFF
OVERNIGHT...BUT WILL PICK BACK UP TO 20 KTS WEDNESDAY MORNING.

.OUTLOOK.../WEDNESDAY THROUGH SUNDAY/...
IFR RESTRICTIONS ARE POSSIBLE AT FKL AND DUJ WED AFTN IN SNOW
SHOWERS. IFR WEATHER COULD RETURN AGAIN ON THURSDAY WITH THE PASSAGE
OF AN UPPER AIR SYSTEM. THIS TIME ALL TERMINALS SAVE FOR ZZV COULD
BE AFFECTED. WIDESPREAD VFR CONDITIONS ARE EXPECTED ON FRIDAY AND
SATURDAY. A SYSTEM FROM THE PLAINS COULD BRING RESTRICTIONS TO ALL
SITES BY SUNDAY AFTERNOON.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Mar 19, 3:42 AM EDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
342 AM EDT TUE MAR 19 2013

MDZ001-PAZ074-076-WVZ023-041-200745-
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
342 AM EDT TUE MAR 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

WEST WINDS MAY GUST TO AROUND 40 MPH TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073-075-WVZ001>004-012-021-022-200745-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-
342 AM EDT TUE MAR 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

07

Nearby

Wind Advisories in Pennsylvania, 2013Wind Advisories in West Virginia, 2013Wind Advisories in Maryland, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.